Alert archive / Georgia / River Flood Warnings in 2017
River Flood Warning 51, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 6, 2017, 9:15 PM EDT for 5 counties in Georgia. It took effect at Apr 7, 2017, 4:58 AM EDT. It was in force for 51 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2017, 9:15 PM EDT (01:15 UTC)
- In effect from
- Apr 7, 2017, 4:58 AM EDT
- Expired
- Apr 9, 2017, 8:00 AM EDT
- In force
- 51 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 30 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ocmulgee River at 5th Street Bridge at Macon (MACG1). The gauge peaked at 19.38 ft at Apr 7, 2017, 8:00 PM EDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02213000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
619
WGUS42 KFFC 070115
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
915 PM EDT Thu Apr 6 2017
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC021-153-169-207-289-071515-
/O.NEW.KFFC.FL.W.0051.170407T2034Z-170409T1200Z/
/MACG1.1.ER.170407T2034Z.170408T1200Z.170409T0600Z.NO/
915 PM EDT Thu Apr 6 2017
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Ocmulgee River near Macon.
* From Friday afternoon until Sunday morning.
* At 8 PM Thursday the stage was 15.7 feet...and
rising.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by tomorrow afternoon and
continue to rise to near 19.1 feet by Saturday morning.The river
will fall below flood stage by early Sunday morning.
* At 19.0 feet...Minor flooding continues. The Macon Greenway
Ocmulgee Heritage Trail will begin to flood in areas just north of
the Martin Luther King Boulevard bridge. The public should not use
this portion of the trail. In addition...the lowest sections of the
Charles Jones Gateway Park will flood. Portions of agricultural
lands well downstream will be under two feet of water.
* This crest compares to a previous crest of 19.1 feet on Mar 1 1987.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$7 follow-up statements
959
WGUS82 KFFC 070841
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
441 AM EDT Fri Apr 7 2017
...The Flood Warning continues for the following rivers in Georgia...
Flint River near Griffin Hwy. 16 affecting Fayette and Spalding
Counties
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
Oconee River near Penfield affecting Clarke...Greene and Oconee
Counties
GAC113-255-072241-
/O.CON.KFFC.FL.W.0048.170408T0600Z-170408T1200Z/
/GRFG1.1.ER.170408T0600Z.170408T0600Z.170408T0600Z.NO/
441 AM EDT Fri Apr 7 2017
The Flood Warning continues for
The Flint River near Griffin Hwy. 16.
* From after midnight Saturday until Saturday morning.
* At 345 AM Friday the stage was 7.7 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast to rise above flood stage by after midnight Saturday.
The river will fall below flood stage later Saturday morning.
* At 12.0 feet...Flood stage is reached. Minor flooding begins in the
woodlands...fields and pasture upstream and downstream from the
gage on Georgia Highway 16 or Newnan Road.
&&
LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
3316 8447 3322 8450
$$
GAC021-153-169-207-289-072241-
/O.CON.KFFC.FL.W.0051.170407T2034Z-170409T1200Z/
/MACG1.1.ER.170407T2034Z.170408T1200Z.170409T0600Z.NO/
441 AM EDT Fri Apr 7 2017
The Flood Warning continues for
The Ocmulgee River near Macon.
* From late this afternoon until Sunday morning.
* At 330 AM Friday the stage was 17.8 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast to rise above flood stage by later today and continue to
rise to near 19.1 feet by Saturday morning.The river
will fall below flood stage by early Sunday morning.
* At 19.0 feet...Minor flooding continues. The Macon Greenway
Ocmulgee Heritage Trail will begin to flood in areas just north of
the Martin Luther King Boulevard bridge. The public should not use
this portion of the trail. In addition...the lowest sections of the
Charles Jones Gateway Park will flood. Portions of agricultural
lands well downstream will be under two feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$
GAC059-133-219-072241-
/O.CON.KFFC.FL.W.0031.000000T0000Z-170408T1317Z/
/PNFG1.1.ER.170406T0600Z.170407T1800Z.170408T0717Z.NO/
441 AM EDT Fri Apr 7 2017
The Flood Warning continues for
The Oconee River near Penfield.
* Until Saturday morning.
* At 400 AM Friday the stage was 13.4 feet...and falling slowly.
* Minor flooding is occurring.
* Flood stage is 13.0 feet.
* The river will fall below flood stage early Saturday.
* At 15.0 feet...Minor flooding continues to expand into fields...
woodlands and pastures...mainly on the right bank of the river...
upstream and downstream from the gage on the Georgia Highway 15
bridge.
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$883
WGUS82 KFFC 070859
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
459 AM EDT Fri Apr 7 2017
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
GAC021-153-169-207-289-072259-
/O.EXT.KFFC.FL.W.0051.170407T0858Z-170409T1200Z/
/MACG1.1.ER.170407T0822Z.170408T1200Z.170409T0600Z.NO/
459 AM EDT Fri Apr 7 2017
...Flood Warning extended until Sunday morning...The Flood Warning
continues for
The Ocmulgee River near Macon.
* Until Sunday morning.
* At 430 AM Friday the stage was 18.0 feet...and rising.
* Minor flooding is occurring and is forecast.
* Flood stage is 18.0 feet.
* The river will continue rising to near 19.1 feet by Saturday
morning. The river will fall below flood stage early Sunday
morning.
* At 19.0 feet...Minor flooding continues. The Macon Greenway
Ocmulgee Heritage Trail will begin to flood in areas just north of
the Martin Luther King Boulevard bridge. The public should not use
this portion of the trail. In addition...the lowest sections of the
Charles Jones Gateway Park will flood. Portions of agricultural
lands well downstream will be under two feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$252
WGUS82 KFFC 071017
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
617 AM EDT Fri Apr 7 2017
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
GAC021-153-169-207-289-080017-
/O.EXT.KFFC.FL.W.0051.000000T0000Z-170409T1715Z/
/MACG1.1.ER.170407T0822Z.170408T1800Z.170409T1115Z.NO/
617 AM EDT Fri Apr 7 2017
...Flood Warning extended until Sunday afternoon...The Flood Warning
continues for
The Ocmulgee River near Macon.
* Until Sunday afternoon.
* At 530 AM Friday the stage was 18.2 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 18.0 feet.
* The river will continue rising to near 19.3 feet by Saturday early
afternoon. The river will fall below flood stage Sunday morning.
* At 19.0 feet...Minor flooding continues. The Macon Greenway
Ocmulgee Heritage Trail will begin to flood in areas just north of
the Martin Luther King Boulevard bridge. The public should not use
this portion of the trail. In addition...the lowest sections of the
Charles Jones Gateway Park will flood. Portions of agricultural
lands well downstream will be under two feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$702
WGUS82 KFFC 071540
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1140 AM EDT Fri Apr 7 2017
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
...The Flood Warning continues for the following rivers in Georgia...
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
Flint River near Griffin Hwy. 16 affecting Fayette and Spalding
Counties
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
Oconee River near Penfield affecting Clarke...Greene and Oconee
Counties
GAC067-097-080540-
/O.EXT.KFFC.FL.W.0047.000000T0000Z-170408T0712Z/
/AUSG1.1.ER.170406T1726Z.170407T1100Z.170408T0112Z.NO/
1140 AM EDT Fri Apr 7 2017
...Flood Warning extended until late tonight...The Flood Warning
continues for
The Sweetwater Creek near Austell.
* Until late tonight.
* At 1115 AM Friday the stage was 11.3 feet and falling.
* Minor flooding is occurring and forecast.
* Flood stage is 10 feet.
* The river will continue to fall to below flood stage by tonight.
* At 12 feet...Minor flooding continues in the woodlands and fields
upstream and downstream from the gage near the Interstate 20
bridge. Portions of a paintball playing field just downstream of
the bridge and athletic fields in the Woodrow Wilson Park on Mount
Vernon Road are flooded with one to two feet of water. Water also
floods yards of four elevated homes along Mount Vernon Road. A
portion of Wren Circle in Douglas County...the County Iron Works
and Sunlight Drive in Cobb County begin to flood.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$
GAC113-255-080539-
/O.EXT.KFFC.FL.W.0048.170407T1930Z-170408T1030Z/
/GRFG1.1.ER.170407T1930Z.170408T0000Z.170408T0430Z.NO/
1140 AM EDT Fri Apr 7 2017
...Flood Warning extended until Saturday morning...The Flood Warning
continues for
The Flint River near Griffin Hwy. 16.
* From late this afternoon until Saturday morning.
* At 1045 AM Friday the stage was 11.3 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by late this afternoon and
continue to rise to near 12.3 feet by this evening.The river will
fall below flood stage by Saturday morning.
* At 12 feet...Flood stage is reached. Minor flooding begins in the
woodlands...fields and pasture upstream and downstream from the
gage on Georgia Highway 16 or Newnan Road.
&&
LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
3316 8447 3322 8450
$$
GAC021-153-169-207-289-080539-
/O.EXT.KFFC.FL.W.0051.000000T0000Z-170408T1930Z/
/MACG1.1.ER.170407T0822Z.170407T1800Z.170408T1330Z.NO/
1140 AM EDT Fri Apr 7 2017
...Flood Warning extended until Saturday afternoon...The Flood
Warning continues for
The Ocmulgee River near Macon.
* Until Saturday afternoon.
* At 1030 AM Friday the stage was 18.9 feet and rising.
* Minor flooding is occurring and forecast.
* Flood stage is 18 feet.
* The river will continue rising to near 19.1 feet by this afternoon.
The river will fall below flood stage Saturday afternoon.
* At 19 feet...Minor flooding continues. The Macon Greenway
Ocmulgee Heritage Trail will begin to flood in areas just north of
the Martin Luther King Boulevard bridge. The public should not use
this portion of the trail. In addition...the lowest sections of the
Charles Jones Gateway Park will flood. Portions of agricultural
lands well downstream will be under two feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$
GAC059-133-219-080539-
/O.EXT.KFFC.FL.W.0031.000000T0000Z-170408T1708Z/
/PNFG1.1.ER.170406T0600Z.170406T1315Z.170408T1108Z.NO/
1140 AM EDT Fri Apr 7 2017
...Flood Warning extended until Saturday afternoon...The Flood
Warning continues for
The Oconee River near Penfield.
* Until Saturday morning.
* At 11 AM Friday the stage was 13.3 feet and steady.
* Minor flooding is occurring and forecast.
* Flood stage is 13 feet.
* The river will rise to near 13.8 feet by this evening.
The river will fall below flood stage Saturday morning.
* At 13 feet...Flood Stage is reached. Minor flooding occurs along
the river upstream and downstream from the gage on the Georgia
Highway 15 bridge. The right bank begins to overflow into
agricultural land and pastures with a foot or two of water.
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$
GAC117-121-071610-
/O.CAN.KFFC.FL.W.0028.000000T0000Z-170408T0142Z/
/APHG1.1.ER.170405T1654Z.170406T2215Z.170407T1253Z.NO/
1140 AM EDT Fri Apr 7 2017
The Flood Warning is cancelled for
The Big Creek near Alpharetta.
* This takes effect immediately.
* At 1045 AM Friday the stage was 6.1 feet and falling.
* Flood stage is 7 feet.
* The creek will continue to fall.
* At 6 feet...Bankfull conditions are reached along the creek
between Cumming in Forsyth County...to Alpharetta and Roswell in
North Fulton County. Some low lying spots along The Big Creek
Greenway will begin to flood with a few inches of water upstream
and downstream from the gage on Kimball Bridge Road. Water will
begin to enter low portions of the YMCA Campground off Preston
Ridge Road.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$501
WGUS82 KFFC 080126
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
926 PM EDT Fri Apr 7 2017
...The Flood Warning is cancelled for the following rivers in
Georgia...
Oconee River near Penfield affecting Clarke...Greene and Oconee
Counties
...The Flood Warning continues for the following rivers in Georgia...
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
Flint River near Griffin Hwy. 16 affecting Fayette and Spalding
Counties
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
GAC067-097-081127-
/O.EXT.KFFC.FL.W.0047.000000T0000Z-170408T1127Z/
/AUSG1.1.ER.170406T1726Z.170407T1100Z.170408T0527Z.NO/
926 PM EDT Fri Apr 7 2017
...Flood Warning extended until Saturday morning...The Flood Warning
continues for
The Sweetwater Creek near Austell.
* Until Saturday morning.
* At 09PM Friday the stage was 10.8 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 10 feet.
* The river will continue to fall to below flood stage by after
midnight tomorrow.
* At 10 feet...Flood Stage is reached. Minor flooding occurs in the
woodlands and fields upstream and downstream from the gage near the
Interstate 20 bridge. Portions of a paintball playing field just
downstream of the bridge begin to flood. Athletic fields in the
Woodrow Wilson Park on Mount Vernon Road begin to flood due to
water backing up in ditches. Water also begins to floods yards of
four elevated homes along Mount Vernon Road.
* This crest compares to a previous crest of 10.9 feet on Dec 24 2015.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$
GAC113-255-080903-
/O.EXT.KFFC.FL.W.0048.000000T0000Z-170408T0903Z/
/GRFG1.1.ER.170407T1845Z.170407T2300Z.170408T0303Z.NO/
926 PM EDT Fri Apr 7 2017
...Flood Warning extended until late tonight...The Flood Warning
continues for
The Flint River near Griffin Hwy. 16.
* Until late tonight.
* At 9PM Friday the stage was 12.1 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by tonight.
* At 12 feet...Flood stage is reached. Minor flooding begins in the
woodlands...fields and pasture upstream and downstream from the
gage on Georgia Highway 16 or Newnan Road.
* This crest compares to a previous crest of 12.1 feet on Dec 20 2009.
&&
LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
3316 8447 3322 8450
$$
GAC021-153-169-207-289-081525-
/O.EXT.KFFC.FL.W.0051.000000T0000Z-170408T2100Z/
/MACG1.1.ER.170407T0822Z.170408T0000Z.170408T1500Z.NO/
926 PM EDT Fri Apr 7 2017
...Flood Warning extended until Saturday afternoon...The Flood
Warning continues for
The Ocmulgee River near Macon.
* Until Saturday afternoon.
* At 08PM Friday the stage was 19.4 feet...and steady.
* Minor flooding is occurring.
* Flood stage is 18 feet.
* The river will continue to fall to below flood stage by tomorrow
late morning.
* At 19 feet...Minor flooding continues. The Macon Greenway
Ocmulgee Heritage Trail will begin to flood in areas just north of
the Martin Luther King Boulevard bridge. The public should not use
this portion of the trail. In addition...the lowest sections of the
Charles Jones Gateway Park will flood. Portions of agricultural
lands well downstream will be under two feet of water.
* This crest compares to a previous crest of 19.4 feet on Feb 27 2013.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$
GAC059-133-219-080156-
/O.CAN.KFFC.FL.W.0031.000000T0000Z-170408T1708Z/
/PNFG1.1.ER.170406T0600Z.170406T1315Z.170407T2230Z.NO/
926 PM EDT Fri Apr 7 2017
The Flood Warning is cancelled for
The Oconee River near Penfield.
* This takes effect immediately.
* At 9PM Friday the stage was 12.7 feet...and falling.
* Flood stage is 13 feet.
* The river will continue to fall.
* At 13 feet...Flood Stage is reached. Minor flooding occurs along
the river upstream and downstream from the gage on the Georgia
Highway 15 bridge. The right bank begins to overflow into
agricultural land and pastures with a foot or two of water.
* This crest compares to a previous crest of 13.0 feet on Jan 18 2010.
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$770
WGUS82 KFFC 080943
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
543 AM EDT Sat Apr 8 2017
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
GAC021-153-169-207-289-082100-
/O.CON.KFFC.FL.W.0051.000000T0000Z-170408T2100Z/
/MACG1.1.ER.170407T0822Z.170408T0000Z.170408T1500Z.NO/
543 AM EDT Sat Apr 8 2017
The Flood Warning continues for
The Ocmulgee River near Macon.
* Until this afternoon.
* At 430 AM Saturday the stage was 18.6 feet...and
falling.
* Minor flooding is occurring.
* Flood stage is 18.0 feet.
* The river will continue to fall to below flood stage by late this
morning.
* At 19.0 feet...Minor flooding continues. The Macon Greenway
Ocmulgee Heritage Trail will begin to flood in areas just north of
the Martin Luther King Boulevard bridge. The public should not use
this portion of the trail. In addition...the lowest sections of the
Charles Jones Gateway Park will flood. Portions of agricultural
lands well downstream will be under two feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$827
WGUS82 KFFC 081252
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
852 AM EDT Sat Apr 8 2017
...The Flood Warning is cancelled for the following rivers in
Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
GAC021-153-169-207-289-081322-
/O.CAN.KFFC.FL.W.0051.000000T0000Z-170408T2100Z/
/MACG1.1.ER.170407T0822Z.170408T0000Z.170408T1122Z.NO/
852 AM EDT Sat Apr 8 2017
The Flood Warning is cancelled for
The Ocmulgee River near Macon.
* This takes effect immediately.
* At 8 AM Saturday the stage was 17.7 feet...and falling.
* Flood stage is 18.0 feet.
* The creek/river will continue to fall.
* At 18.0 feet...Flood stage is reached. Minor flooding begins along
the river upstream and downstream from the gage at U.S. Highway 80
or Martin Luther King Boulevard. Portions of the Ocmulgee Riverwalk
and agricultural lands well downstream will be under a foot of
water.
* This crest compares to a previous crest of 18.0 feet on Jul 7 2013.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 6, 8:45 PM EDT, 30 minutes earlier.
Area forecast discussion, Apr 6, 8:45 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 845 PM EDT Thu Apr 6 2017 .UPDATE... I went ahead an cancelled the Wind Advisory a bit early as winds have diminished into the 10-20mph range most areas with gust mainly at or below 25mph. Will likely continue to see some gusts up near 30mph on the higher ridges up north, but prevailing speeds at the RAWS sites have dropped below advisory criteria already. Still seeing some light showers in the northwesterly CAA up north but very little making it to the ground in any measurable amounts. Otherwise I just tweaked a few elements to meet current trends. Still think winds and cloud up north will keep all but a few of the higher mountain valleys above freezing tonight. 20 && .PREV DISCUSSION... /Issued 720 PM EDT Thu Apr 6 2017/ SHORT TERM /Tonight through Friday Night/... Overall, there is much quieter weather across the region at this time than was ongoing 24 hours ago. The main focus through the day today has been the very gusty west to northwest winds associated with the strong post-frontal pressure gradient. Widespread gusts 35 to 40 mph have been experienced across the area today. Broken cloud cover associated with the upper low in the Great Lakes region has blanketed much of north Georgia through the day, but these clouds will gradually scatter and diminish tonight as the low pulls away. While winds will also diminish somewhat overnight, breezy conditions will persist. The Wind Advisory currently in effect is scheduled to expire at 10 PM tonight when winds are forecast to drop below advisory criteria. With low temperatures in the 30s and 40s and a gusty northwest wind, Friday morning will be a chilly one for April. Temperatures overnight are forecast to remain above freezing with perhaps a few spotty exceptions in the highest elevations in northeast Georgia. Friday will bring still-gusty winds, though most of the higher gusts will only be in the 25 mph range as opposed to the 35-40 mph gusts today. Highs Friday will again be below average, ranging from the 50s in north Georgia to mid-60s in central Georgia. With clear skies and slackening winds, lows by Saturday morning will reach the mid-30s to around 40 for most areas. With these temperatures, patchy frost is possible in some locations. At this time, it appears most areas will remain above freezing, but forecast trends will be monitored for any light freeze concerns Saturday morning. RW LONG TERM /Saturday through Thursday/... Temperature and PoP trends were updated through the extended forecast, but otherwise no major changes were needed. Please reference the previous long-term discussion below for more details. RW PREVIOUS LONG TERM /Issued 422 AM EDT Thu Apr 6 2017/ /Friday Night through Wednesday/... Extended forecast remains relatively quiet. High pressure will remain in place through the weekend with gradually warming temperatures into the mid to upper 70s by Sunday. The next cold front approaches the state Tuesday afternoon, with slight to good chance pops remaining across the area through Wednesday as moisture lingers over the region. High temperatures will settle into the mid to upper 70s through next week. 31 AVIATION... 00Z Update... VFR. Northwest winds 12-18kt w/ gust 18-28kt, diminishing late Friday. //ATL Confidence...00Z Update... High. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 41 61 37 70 / 20 5 0 0 Atlanta 43 60 41 68 / 10 0 0 0 Blairsville 36 54 33 65 / 30 10 5 0 Cartersville 41 60 37 68 / 20 5 0 0 Columbus 46 65 41 71 / 5 0 0 0 Gainesville 41 58 39 68 / 20 5 0 0 Macon 43 65 39 71 / 5 0 0 0 Rome 41 61 37 68 / 20 5 0 0 Peachtree City 41 61 37 69 / 5 0 0 0 Vidalia 46 65 42 71 / 5 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....Deese AVIATION...20
Hazardous weather outlook, Apr 6, 8:45 PM EDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 845 PM EDT Thu Apr 6 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 845 PM EDT Thu Apr 6 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... No hazardous weather is expected at this time Friday through Monday. There is a chance of thunderstorms Tuesday and Wednesday as another front approaches the state. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Apr 6, 4:06 PM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EDT THU APR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL 1 WNW JEFFERSON 34.12N 83.60W
04/05/2017 M2.00 INCH JACKSON GA PUBLIC
SOCIAL MEDIA PHOTO OF HAIL NOTICABLY BIGGER THAN A GOLF
BALL IN THE PRESERVE NEIGHBORHOOD NEAR JEFFERSON MIDDLE
SCHOOL
&&
EVENT NUMBER FFC1700535
THIEMLocal storm report, Apr 6, 4:32 PM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
432 PM EDT THU APR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL 1 N BRASELTON 34.12N 83.76W
04/05/2017 E1.00 INCH JACKSON GA PUBLIC
SOCIAL MEDIA REPORT OF APPROXIMATLY 1 INCH HAIL IN
BRASELTON AT THE INTERSECTION OF I-85 AND HWY 53
&&
CORRECTED EVENT TIME
EVENT NUMBER FFC1700534
DEESELocal storm report, Apr 6, 5:29 PM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EDT THU APR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL 3 E VILLA RICA 33.73N 84.87W
04/05/2017 E1.00 INCH DOUGLAS GA PUBLIC
SOCIAL MEDIA REPORT OF ONE INCH HAIL BETWEEN VILLA RICA
AND DOUGLASVILLE.
&&
EVENT NUMBER FFC1700536
DEESELocal storm report, Apr 6, 5:40 PM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT THU APR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG 1 NE TRIMBLE 33.21N 84.88W
04/05/2017 TROUP GA EMERGENCY MNGR
SEVERAL TREES REPORTED DOWN ALONG BUCK SMITH ROAD.
&&
EVENT NUMBER FFC1700537
DEESELocal storm report, Apr 6, 6:05 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT THU APR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 2 E BOHANON CROSSROAD 33.27N 84.83W
04/05/2017 COWETA GA EMERGENCY MNGR
SEVERAL TREES REPORTED DOWN ALONG GRNATVILLE ROAD AND
BRADBURY RD.
&&
EVENT NUMBER FFC1700538
DEESELocal storm report, Apr 6, 7:10 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EDT THU APR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 2 SW JEFFERSON 34.10N 83.60W
04/05/2017 JACKSON GA PUBLIC
SOCIAL MEDIA REPORT OF TREES DOWN ALONG HIGHWAY 11 SW
OF JEFFERSON.
&&
EVENT NUMBER FFC1700539
DEESEThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:18 PM EDT | Freeze Warning | FFC | Fannin, Gilmer, Lumpkin, Towns, Union, White | 19 hr |
Nearby
River Flood Warnings in Georgia, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.